MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60SP040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).Three pictures and a sample were received for evaluation.It was observed, the flange is completely broken, the cut shape is irregular and there is contamination on it.Sample was received in used condition without its original packaging.During visual inspection under normal conditions of illumination, it was observed that the flange was found broken.A retrospective review for the complaints related to the showed there was no trend associated to this failure of broken flange.During functional analysis, the failure mode could not be reproduced during the molding process since the cut created is not in the same position as sample received, the reproduced cut is deeper than cut from sample received.Based on the tests performed to replicate the failure mode, where it could not be reproduced, the most probable root cause is that damage occurred after manufacturing.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.
 
Event or Problem Description
It was reported that while the trach was in place, a snapping sound was heard.It was observed that the flange got damaged.They would like to know why this issue happened.No patient injury reported.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).

Brand Name
SILICONE - BIVONA TUBES NEO/PED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16869276
Report Number3012307300-2023-05068
Device Sequence Number17593887
Product Code JOH
UDI-Device Identifier15021312000382
UDI-Public15021312000382
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60SP040
Device Catalogue Number60SP040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown